Tags: Depression | Diabetes | antidepressants | blood | sugar | glucose

Can Antidepressants Lower Blood Sugar?

By    |   Friday, 21 Mar 2014 04:41 PM

Question: Does the antidepressant Lexapro lower blood sugar?

Dr. Hibberd's answer:
 
Lexapro and other antidepressants do not usually cause low blood sugar. The most common adverse symptoms such medications have are nausea and appetite loss. This does not mean, however, that it may not cause low glucose levels in some people, possibility because they are eating less.
 
If you believe Lexapro is causing your blood sugar to drop, try stopping the medication for several days (with your physicians' consent), then test your blood four times a day and see what it shows. If the drug is indeed causing a drop in blood sugar, talk to your doctor about trying a lower dose. 

© 2017 NewsmaxHealth. All rights reserved.

 
1Like our page
2Share
Dr-Hibberd
Lexapro and other antidepressants do not usually cause low blood sugar, but there are ways to be sure.
antidepressants,blood,sugar,glucose
112
2014-41-21
Friday, 21 Mar 2014 04:41 PM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved